Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 331, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 3, 1996, 6:04 PM CDT for Grady County, Oklahoma. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 3, 1996, 6:04 PM CDT (23:04 UTC)
- Expired
- Jun 3, 1996, 6:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Grady County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 6:20 PM CDT | Hail 1 | Agawam, OK | |
| Jun 3, 6:26 PM CDT | Thunderstorm Wind | Agawam, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Fort Sill, OK (KFSI), launched 12:00Z, 11.1 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1153 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1484 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 032303
SVROKC
OKC051-032345-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
604 PM CDT MON JUN 03 1996
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 645 PM CDT FOR
PEOPLE IN THE FOLLOWING COUNTIES
IN CENTRAL OKLAHOMA
SOUTHERN GRADY
ACME...AGAWAM...ALEX...BRADLEY...LAVERTY...NINNEKAH...NORGE
AND RUSH SPRINGS
AT 604 PM CDT DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES
NORTHWEST OF RUSH SPRINGS. GOLFBALL SIZE HAIL AND DAMAGING WINDS ARE
LIKELY WITH THIS STORM AS IT MOVES EAST-SOUTHEAST AT 15 TO 20 MPH.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS 60 MPH OR HIGHER...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
HEAVY RAINS FLOOD ROADS QUICKLY SO DONT DRIVE INTO AREAS WHERE
WATER COVERS THE ROAD.
CHURCHILL
LAT...LON 3469 9765 3469 9808 3499 9809 3499 9766What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 4:36 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jun 3, 4:36 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 425 PM CDT MON JUN 3 1996 LATE WITH DISC DUE ICWF PROBS AND SVR WX THIS AFTN. BNDRY HAS COME ALIVE FM SE OF OKC TO NERN TX PH AND BEYOND...WL EXPECT ACTIVITY TO OUR NW TO SLIDE SEWD IN NWLY FLO...SO HI POPS SEEM TO BE WARRANTED IN WRN AND SRN ZONES 1ST PD. MODELS SUG BNDRY MAY CONT ACTIVE THRU TUE WITHOUT MUCH SHIFT IN POSITION. BY TUE NGT AND WED MID AND UPR LVL UVV SHIFTING EWD AND RDG BLDG INTO WRN OK FM WRN U.S...THUS POPS TAPERING OFF FM W TO EAST. OKC 63/85/67/88 6432 GAG 59/85/64/90/ 4321 HBR 65/87/67/92 4322 PNC 61/85/64/88 2433 SPS 65/89/69/93 3432 .OKC... OK...NONE. TX...NONE.
In the hours before
Special weather statement, Jun 3, 12:28 PM CDT, 5 hours 36 minutes before
OKZ004>053-TXZ083>090-041200- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 1230 PM CDT MON JUN 3 1996 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND OVERNIGHT ACROSS PORTIONS OF WESTERN AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. THE SLIGHT RISK AREA IS TO THE WEST AND SOUTH OF A LINE FROM ALVA TO LAWTON TO COALGATE. A NEARLY STATIONARY FRONT FROM THE OKLAHOMA PANHANDLE TO SOUTHWESTERN OKLAHOMA TO NORTH TEXAS WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON AND TONIGHT. THE AIRMASS ALONG AND SOUTH OF THIS BOUNDARY IS VERY MOIST AND UNSTABLE. PREVIOUS THUNDERSTORM ACTIVITY THIS MORNING IN THE TEXAS PANHANDLE HAS STABILIZED THE ATMOSPHERE SOMEWHAT... BUT THE CLOUDS ARE CLEARING AND THE AIRMASS SHOULD ONCE AGAIN DESTABILIZE. THUNDERSTORM RE-DEVELOPMENT WILL BE POSSIBLE THIS AFTERNOON AND THIS EVENING ALONG THE STATIONARY FRONT...WITH ANY ACTIVITY IN THE PANHANDLE MOVING SOUTHEAST AND CLIPPING WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. THE MAIN THREAT FOR TORNADOES WILL REMAIN TO THE WEST IN THE PANHANDLE...BUT A FEW OF THE STRONGER STORMS FURTHER EAST WILL LIKELY PRODUCE LARGE HAIL AND GUSTY WINDS. SPOTTER GROUPS IN WESTERN AND SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS SHOULD LISTEN FOR THE LATEST INFORMATION AND BE PREPARED FOR POSSIBLE ACTIVATION LATE THIS AFTERNOON AND TONIGHT. BSC
Special weather statement, Jun 3, 2:04 PM CDT, 4 hours before
OKZ004>053-TXZ083>090-041200- THUNDERSTORM OUTLOOK...UPDATED... NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 200 PM CDT MON JUN 3 1996 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND OVERNIGHT ACROSS ALL OF CENTRAL AND WESTERN OKLAHOMA...AND WESTERN NORTH TEXAS. THE STATIONARY FRONT ACROSS NORTH TEXAS HAS BECOME DIFFUSE...WHILE ANOTHER BOUNDARY HAS STRENGTHENED OVER CENTRAL OKLAHOMA FROM GAGE TO OKLAHOMA CITY TO MCALESTER. NUMEROUS THUNDERSTORMS ARE DEVELOPING THIS AFTERNOON OVER THE TEXAS AND OKLAHOMA PANHANDLES AND THESE STORMS ARE NOW EXPECTED TO COME FURTHER NORTH INTO CENTRAL OKLAHOMA LATER THIS AFTERNOON AND INTO TONIGHT. FORECAST STORM MOTION WILL BE TO THE EAST-SOUTHEAST AT 25 TO 30 MPH AND LOW LEVEL WIND FIELDS SUGGEST THAT LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREAT. SPOTTER GROUPS SHOULD LISTEN FOR THE LATEST INFORMATION AND BE PREPARED FOR POSSIBLE ACTIVATION. BSC
Local storm report, Jun 3, 3:57 PM CDT, 2 hours 7 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 358 PM CDT MON JUN 3 1996 TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS... DATE .2...COUNTY LOCATION.... 335 PM SW OF DEL CITY OK 0.75 INCH DIAMETER HAIL 6/3/96 OKLAHOMA 339 PM S SIDE OF OKLAHOMA CITY OK 1.00 INCH DIAMETER HAIL 6/3/96 OKLAHOMA BZ
Local storm report, Jun 3, 4:54 PM CDT, 1 hour 10 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 454 PM CDT MON JUN 3 1996 TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 450 PM KINGFISHER OK 0.88 INCH DIAMETER HAIL 6/3/96 KINGFISHER BZ
Local storm report, Jun 3, 5:11 PM CDT, 53 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 512 PM CDT MON JUN 3 1996 TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 340 PM 3 S DANE OK 0.75 INCH DIAMETER HAIL 6/3/96 MAJOR 453 PM KINGFISHER OK 1.00 INCH DIAMETER HAIL 6/3/96 KINGFISHER 500 PM 3 S KINGFISHER ROK 0.88 INCH DIAMETER HAIL 6/3/96 KINGFISHER BZ
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 3:04 PM CDT | Severe Thunderstorm Warning | OUN | Major | 41 min |
| Jun 3, 3:35 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Oklahoma | 40 min |
| Jun 3, 4:21 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 54 min |
| Jun 3, 5:05 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 40 min |
| Jun 3, 5:15 PM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie, Seminole | 45 min |
| Jun 3, 5:30 PM CDT | Severe Thunderstorm Warning | OUN | Logan, Oklahoma | 45 min |
| Jun 3, 5:59 PM CDT | Severe Thunderstorm Warning | OUN | Hughes, Seminole | 46 min |
| Jun 3, 6:00 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 45 min |
| Jun 3, 6:09 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Washita | 51 min |
| Jun 3, 6:42 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 48 min |
| Jun 3, 6:44 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 31 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.